Donna - posted on 08/17/2009 ( 6 moms have responded )
We've been on a vicious cycle since January of this year. My daughter had an ear infection and was given an antibiotic for it. She got a yeast infection from the antibiotic. The yeast infection caused broken skin and she got a staph infection which caused a boil in her diaper area. Given more antibiotics for that. She's had to have two boils lanced. If I had all these, I'd be curled up in a corner in pain. She acts as if nothing is wrong - runs, plays, and everything else. During her last round of meds, the pharmacy didn't flavor the antibiotic enough and she got a taste of the bitterness. My child went from being one who would always take her meds and ask for more to a child that will no longer even take tylonol. We had to hold her down to get the liquid med in her for 14 days. Current problem - the staph is still here 8 months later and we're on our seventh round of treatment for the seventh boil since January. She's now seeing an infectious disease specialist. Current boil is going away thanks to meds and prayers. Problem is her meds are pills that we have to crush and hide in soft food. To hide the bitterness of the med we're adding alot of sugar to food to cover it up. She normally doesn't get sugary foods. Any suggestions of soft food that will cover the bitter taste of crushed pill??? Worried about effects of giving her so much sugar and then stopping it after 10 days.